MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 60IN 0 S/A CPX LP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 60IN 0 S/A CPX LP; SUTURE, SURGICAL, ABSORBABLE
Catalog Number D8425
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information has been requested and received.Attempts to obtain the device have been made.Name of initial surgery? ¿ lap exploratory.What tissue was being sutured when the needle breakage occurred? ¿ sub q ¿ subcutaneous tissue.Did the needle tip retained in the patient's tissue? they think so or the tip was never on the suture.Did the procedure prolonged due to the needle breakage? please specify the prolonged time.Yes, prolonged 15 minutes looking for the needle.Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details ¿ i have the needle and waiting for a box to ship back.Additional information has been requested however not received.If further details are received at a later date a supplemental medwatch will be sent.Was an x-ray or radiology performed to confirm or locate needle tip? it was noted surgery prolonged 15 minutes, was further tissue excision performed to "search" for needle tip? was there any change in post operative care due to the prolonging of surgery or excision? a review of the batch manufacturing records was conducted, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent a exploratory laparascopy on an unknown date in 2024 and suture was used.During procedure; tip of the needle broke off.There was no patient consequences.Unknown if procedure was completed successfully.Procedure prolonged 15 minutes.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate investigation summary: the product received for analysis was identified as product code d8425.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed at the tip of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.The needle was noted with marks that appears to be by surgical instrument.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of the sample revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred at the tip of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.The needle breakage was confirmed.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The following information was received: was an x-ray or radiology performed to confirm or locate needle tip? no.It was noted surgery prolonged 15minutes, was further tissue excision performed to "search" for needle tip? no.Was there any change in post operative care due to the prolonging of surgery or excision? no.

Brand Name
PDSII VIO 60IN 0 S/A CPX LP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19942802
Report Number2210968-2024-08238
Device Sequence Number14671730
Product Code NEW
UDI-Device Identifier10705031030169
UDI-Public(01)10705031030169(11)230325(17)280229(10)TCMPCX
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD8425
Device Lot NumberTCMPCX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown